Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


discoloration of the lips
Sep 1, 2008

my name is bn and ive been on arvs since 2005. i have recently noticed that my lips are turning red. cud it be the side effects of arvs and how do reverse this side effect?

Response from Dr. Henry

Local irritation from chemicals, vitamin deficiencies, and many other conditions can contribute to irritation of the blood vessels in the lips leading to more pronounced redness. That complaint has not been consistently linked to any HIV treatment nor have I observed that among patients seen in our clinic. In a few patients protease inhibitors can cause a flushing of mouth/tongue/lips though usually that isn't linked to increased redness of lips. I recommend a thorough evaluation by your HIV specialist possibly with consultation by dermatologist or dentist. KH



Previous
Sustiva and gynecomastia
Next
What can be wrong?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement